Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Swollen and red tonsils, white spots, taking Amox K Clav. Fever, no pain. What is this?

My son has swollen, red tonsils with large white spots on them. Rapid strep and culture came back negative and he s been on Amox K Clav for 5 days and they seem to be getting worse. His voices is very muffled. He has not had a fever , no pain and has not been tired or refused eating or drinking. He is 4 years old and generally in good health. His dr s have no clue what it could be. Have you heard of anything going around that sounds like this and if so what is it? Thanks so much!
Asked On : Sat, 20 Oct 2012
Answers:  2 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thanks for writing to health care magic.

Various other infections including a viral infection can present like that.

A physical examination is required to confirm the diagnosis.

White spots occur on the tonsils when the tonsils try to prevent infection and kill the bacteria or virus. It is the pus on the tonsils.

Continue to ask further queries as required.
Hope this helps.
Take care.
Answered: Sun, 5 May 2013
I find this answer helpful
Pediatrician Dr. Rajiv K Khandelwal's  Response

Thank you for your query.

Viral infections can present with similar scenario. I would suggest that you add a decongestant and give steam inhalation to your son so that he gets some relief. I would even consider stopping the antibiotic as it has been given for 5 days without any relief.

I hope I have responded to your query to your satisfaction.


Answered: Sun, 21 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor